Vitamin B 50


 I am on thyroid medication and last week I took 1 folic acid and 1 vitamin B 50. It made me have a headache and feel sick, could this be becauce of my nonworking thyroid or is it the folic acid and vit. B 50???

 

B vitamins and folic acid are generally very well tolerated.  However, due to the ability of a B-complex to stimulate detoxification in the body it is possible that it caused your headache.  In addition, some people are more sensitive to supplements than others and can react in various ways, like headaches.  I would suggest trying to start by just taking the folic acid for a few days and see how you feel.  If you do not get a headache, add the B-complex again and see what happens.  If the headache returns you can assume it was the B's.  You may want to try taking a half capsule or starting with a multi-vitamin to build up your tolerance.  Most people should be able to tolerate a B 50 complex, so if you are not, it might suggest you have a higher toxic burden than others.  Starting with a multivitamin might lessen some of that load and allow you to tolerate the B complex in 4-6 weeks time. 

If you tolerance does not improve you may just be one of those sensitive individuals that cannot tolerate B-vitamins in those high of doses.

Of course, there is the possibility that it is related to thyroid so you should have that checked as well.





Back to all Questions     View More by Dr. Kevin Passero

Lead Medical Director

As a certified and fully trained Naturopathic Doctor, Passero has trained and preceptored with some of the nation's leading doctors in the field of natural medicine, working under the guidance of MD’s, Chiropractors, Naturopaths and Acupuncturists. Furthermore, he is currently the Vice President of the Maryland Association of Naturopathic Physicians.

View Profile



The products and the claims made about specific products on Vitabase.com have not been evaluated by the United States Food and Drug Administration and are not intended to diagnose, treat, cure or prevent disease. The information provided by Vitabase is for informational purposes only and is not intended as a substitute for advice from your physician or other health care professional or any information contained on or in any product label or packaging. You should not use the information on Vitabase.com for diagnosis or treatment of any health problem or for prescription of any medication or other treatment. You should consult with a healthcare professional before starting any diet, exercise or supplementation program, before taking any medication, or if you have or suspect you might have a health problem. Neither Vitabase nor Dr Passero will be liable for negative outcomes of supplements that are taken as a result of information given on Vitabase.com.